Mum is having trouble sleeping, and sleeping tablets cause terrible hallucinations, any ideas?

Follow
Share

Mum had been diagnosed with ALs in 2013, and spends almost all her time in bed now, since She's feels safer and more comfortable there.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
17

Answers

Show:
Thank You Laureen W for giving Me Your findings on Insomnia. I will get some stress relieving supplements for Mother in Our local health shop, which will Im sure have positive results.
Helpful Answer (0)
Report

Hi, Johnjoe, thank you for your response. It's difficult finding the right solution to insomnia. What works for one person doesn't always work for another. I've struggled with it for years. I'm sure what is available varies from one location to another. I've used melatonin before but when I get sleep deprevation I have to be careful of what supplement I take. I have a rare condition or syndrom called exploding head syndrome. When I'm fatigued from lack of sleep it comes on right before falling asleep by hearing an extremely loud explosion in my head that jolts me awake. It's extremly disturbing and melatonin seems to bring it on. I use a couple of stress releiving supplements called 5-HTP which is a Hydrotryptophan and Cortisol Manager which is a stress hormone manager. It contains Ashwagandha and an extract of L-theamine (by Integrative Therapeutics recommended by a doctor. You may be able to purchase it on-line but I'm not sure). It's very relaxing but not sedative. Sedatives are not recommended for anyone with memory impairments as well. anyway, it may be an alternative. Good luck, I hope you find something that works and I would be curious to know what it is.
Helpful Answer (0)
Report

Thank You Mickie for Your advice on melatonin, which I will get for My Mum on
Monday morning next.
Kind regards from Johnjoe
Helpful Answer (0)
Report

Melatonin ☺
Helpful Answer (0)
Report

Hi Laureen W. Mom had been prescribed Stilnoct 5mgI informed Mom's GP and She said STOP taking the sleeping tablets, but offered no other solution. Here in Bandon, Ireland Our medications vary considerably to Your Meds in the USA, I guess. I am considering trying the health shop to see Their alternative.
Thank You Laureen W, for taking the time to respond to My query. Hugs from Johnjoe,xx
Helpful Answer (0)
Report

Johnjoe and Angelsiwel, FYI, here are the directions for adult usage of Calms Forte: As a relaxant: 1 to 2 tablets with water as needed three times daily, preferably before meals. For Sleeplessness: 1 to 3 tablets 1/2 to 1 hour before retiring.
Helpful Answer (0)
Report

Savinggranny, my husband is taking 50/200 mg. However, he has only been on this med since July and has had insomnia for years.
Helpful Answer (0)
Report

My mother takes valerian or passion flower and has done so for years, but spending so much time in bed would cause restless legs, I would think. Now that the weather is getting warm, getting her out in the sunshine in a wheelchair would help her sleep better at night also.
Helpful Answer (1)
Report

Even though your mother feels safer & more comfortable in bed, that may not be the best thing for her. For one, she is at risk for bedsores. Secondly, she isn't doing anything to tire her body out so that she can sleep at night. It may be better for both of you to get her out of bed during the day to get her mind & body stimulated.
Helpful Answer (1)
Report

Angelsiwel and Judyjourneys, my Mother also has Parkinson's and is on cardadopa/levodopa (Stalevo). She was taking 2 150 mg pills a day and 2 200 mg pills a day and we noticed that around 8 pm every night she was raring to go! Before my Daddy died last year, we played around with it (with approval from neurologist of course) and took one of the 150 mg away and while she still has energy during the day she is calmer at the end of the night. How much of the cardadopa/levodopa do they take?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.